[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.175.201.14. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1946

UNUSUAL PIGMENTATION DEVELOPING AFTER PROLONGED SUPPRESSIVE THERAPY WITH QUINACRINE HYDROCHLORIDE

Author Affiliations

MEDICAL CORPS, ARMY OF THE UNITED STATES

From the Medical Service (Lieutenant Colonel Lutterloh) of the Regional Station Hospital, Fort Sheridan, Ill., and the Medical Service (Lieutenant Colonel Shallenberger) of the Gardiner General Hospital, Chicago.

Arch Derm Syphilol. 1946;53(4):349-354. doi:10.1001/archderm.1946.01510330045004
Abstract

ANY physician who has had experience with the administration of quinacrine hydrochloride (atabrine) for malaria is familiar with the lemon yellow pigmentation of the skin which at times accompanies the use of this drug. It is also known that this pigmentation is due to the staining of the tissues by quinacrine, a dye, and disappears within a reasonable time after the drug is discontinued. This well known observation furnished the clue to the unusual pigmentation which was noted at uncommon sites in a group of patients.

Our interest in the present problem was brought about when one of us (C. H. L.) in March 1945 had the opportunity of observing a patient who presented a peculiar discoloration of the nails of the hands and feet. This patient stimulated our interest and caused us to be on the alert for a similar discoloration in other patients. From March through

×